Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 13, 2018, 9:06 AM CDT for 5 counties in Alabama. It took effect at Apr 15, 2018, 6:40 AM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2018, 9:06 AM CDT (14:06 UTC)
- In effect from
- Apr 15, 2018, 6:40 AM CDT
- Expired
- Apr 16, 2018, 8:54 AM CDT
- In force
- 26 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 122.65 ft at Apr 15, 2018, 11:00 PM CDT.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
337
WGUS44 KBMX 131406
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
906 AM CDT Fri Apr 13 2018
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
Marengo...Pickens and Sumter Counties.
Tombigbee River At Gainesville Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
Tombigbee River At Demopolis Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
.Heavy rainfall of three to four inches is forecast over the
Tombigbee River basin...and a flood warning is now in effect for the
Tombigbee River in West-Central Alabama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-140205-
/O.NEW.KBMX.FL.W.0012.180415T1140Z-000000T0000Z/
/AVLA1.1.ER.180415T1140Z.180417T0000Z.000000T0000Z.NO/
906 AM CDT Fri Apr 13 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Bevill Lock and Dam.
* from Sunday morning until further notice...or until the Warning is
cancelled.
* At 7:00 AM Friday The stage Was 109.6 feet.
* Flood stage is 122 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 128.4 feet by Monday evening and then begin to fall.
* Impact...At 128 feet...Cattle in the area should be moved to
higher ground. Flooding of some cabins and camps along the river
can be expected.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-140205-
/O.NEW.KBMX.FL.W.0013.180416T0600Z-000000T0000Z/
/GNSA1.1.ER.180416T0600Z.180417T1800Z.000000T0000Z.NO/
906 AM CDT Fri Apr 13 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Gainesville Lock and Dam.
* from late Sunday night until further notice...or until the Warning
is cancelled.
* At 8:30 AM Friday The stage Was 76.7 feet.
* Flood stage is 101 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and
continue to rise to near 104.3 feet by Tuesday afternoon. Falling
levels are forecast to begin by Tuesday night.
* Impact...At 101 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-140205-
/O.NEW.KBMX.FL.W.0014.180417T0300Z-000000T0000Z/
/DLDA1.1.ER.180417T0300Z.180418T0000Z.000000T0000Z.NO/
906 AM CDT Fri Apr 13 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Demopolis Lock and Dam.
* from Monday evening until further notice...or until the Warning is
cancelled.
* At 8:15 AM Friday The stage Was 40.0 feet.
* Flood stage is 68 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday night and continue to
rise to near 69.6 feet by Tuesday evening.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$6 follow-up statements
032
WGUS84 KBMX 140206
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
906 PM CDT Fri Apr 13 2018
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Heavy rainfall of three to four inches is forecast over the
Tombigbee River basin...and a flood warning is now in effect for the
Tombigbee River in West-Central Alabama. this rainfall wil also affect the Sucarnoochee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-141406-
/O.EXT.KBMX.FL.W.0012.180415T1832Z-180418T0417Z/
/AVLA1.1.ER.180415T1832Z.180416T1200Z.180417T1617Z.NO/
906 PM CDT Fri Apr 13 2018
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from Sunday afternoon to Tuesday evening...or until the warning is
cancelled.
* At 7:00 PM Friday the stage was 110.3 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and
continue to rise to near 123.8 feet by early Monday afternoon. The
river will fall below flood stage by late Tuesday morning.
* Impact...At 128.0 feet...Cattle in the area should be moved to
higher ground. Flooding of some cabins and camps along the river
can be expected.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-141406-
/O.EXT.KBMX.FL.W.0013.180416T2100Z-180417T2000Z/
/GNSA1.1.ER.180416T2100Z.180417T0000Z.180417T0800Z.NO/
906 PM CDT Fri Apr 13 2018
The Flood Warning continues for
The Tombigbee River At Gainesville Lock and Dam.
* from Monday afternoon to Tuesday afternoon...or until the warning
is cancelled.
* At 8:30 PM Friday the stage was 76.5 feet.
* Flood stage is 101.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 101.1 feet by Monday evening. The river will fall
below flood stage by early Tuesday morning.
* Impact...At 101.0 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-141406-
/O.EXT.KBMX.FL.W.0014.180417T1048Z-180418T0900Z/
/DLDA1.1.ER.180417T1048Z.180417T1200Z.180417T2100Z.NO/
906 PM CDT Fri Apr 13 2018
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from late Monday night to late Tuesday night...or until the warning
is cancelled.
* At 8:15 PM Friday the stage was 39.2 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 68.1 feet by early Tuesday afternoon. The
river will fall below flood stage by Tuesday afternoon.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$
ALC119-141406-
/O.EXT.KBMX.FL.W.0015.180416T0234Z-180418T0807Z/
/LVNA1.1.ER.180416T0234Z.180417T0000Z.180417T2007Z.NO/
906 PM CDT Fri Apr 13 2018
The Flood Warning continues for
The Sucarnoochee River AT Livingston.
* from Sunday evening to late Tuesday night...or until the Warning is
cancelled.
* AT 8:30 PM Friday the stage was 4.3 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by Sunday night and continue to
rise to near 19.9 feet by Monday evening. The river will fall below
flood stage by Tuesday afternoon.
* Impact...At 22.0 feet...Flooding of some yards in southeast
Livingston occurs.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$344
WGUS84 KBMX 141426
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
926 AM CDT Sat Apr 14 2018
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Heavy rainfall of three to four inches is forecast over the upper
Tombigbee River basin. This rainfall will also affect the
Sucarnoochee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-150225-
/O.EXT.KBMX.FL.W.0012.180416T0300Z-180417T0900Z/
/AVLA1.1.ER.180416T0300Z.180416T0600Z.180416T2100Z.NO/
926 AM CDT Sat Apr 14 2018
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from Sunday evening to late Monday night...or until the warning is
cancelled.
* At 7:00 AM Saturday the stage was 110.3 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and
continue to rise to near 122.2 feet by early Monday morning. The
river will fall below flood stage by Monday afternoon.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$774
WGUS84 KBMX 150126
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
826 PM CDT Sat Apr 14 2018
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
...The flood warning continues for the Sucarnoochee River AT
Livingston...
.Heavy rainfall over west central Alabama will produce rises on the Upper Tombigbee and Sucarnoochee Rivers. Rain amounts of 2 to 4 inches with locally heavier amounts are expected. Even with these rain amounts, flooding is expected to be minor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-151326-
/O.EXT.KBMX.FL.W.0012.180416T1500Z-180417T1800Z/
/AVLA1.1.ER.180416T1500Z.180416T1800Z.180417T0600Z.NO/
826 PM CDT Sat Apr 14 2018
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
The Tombigbee River At Bevill Lock and Dam.
* from Monday morning to Tuesday afternoon...or until the warning is
cancelled.
* At 7:00 PM Saturday the stage was 112.3 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and
continue to rise to near 122.1 feet by Monday evening. The river
will fall below flood stage by early Tuesday morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC119-151326-
/O.CON.KBMX.FL.W.0015.180416T0300Z-180417T0600Z/
/LVNA1.1.ER.180416T0300Z.180416T0600Z.180416T1800Z.NO/
826 PM CDT Sat Apr 14 2018
The Flood Warning continues for
The Sucarnoochee River AT Livingston.
* from Sunday evening to late Monday night...or until the Warning is
cancelled.
* AT 7:30 PM Saturday the stage was 9.9 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by tomorrow late evening and
continue to rise to near 18.1 feet by early Monday morning. The
river will fall below flood stage by early Monday afternoon.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton
occurs and cattle should be moved to higher ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$442
WGUS84 KBMX 151333
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
833 AM CDT Sun Apr 15 2018
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Heavy rainfall over west central Alabama over the past 24 hours
has produced rises on the Upper Tombigbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-160133-
/O.EXT.KBMX.FL.W.0012.180416T0600Z-180417T0600Z/
/AVLA1.1.ER.180416T0600Z.180416T1200Z.180416T1800Z.NO/
833 AM CDT Sun Apr 15 2018
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from late tonight to late Monday night...or until the warning is
cancelled.
* At 7:00 AM Sunday the stage was 120.1 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tonight and
continue to rise to near 122.1 feet by tomorrow morning . The river
will fall below flood stage by tomorrow early afternoon .
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$959
WGUS84 KBMX 152349
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
649 PM CDT Sun Apr 15 2018
...The flood warning continues for the Tombigbee River at Bevill Lock
and Dam...
.Heavy weekend rain is resulting in water rises along the Tombigbee
River Basin. Minor flooding is occurring and is forecast to continue
into Monday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-161148-
/O.EXT.KBMX.FL.W.0012.180415T2346Z-180417T0000Z/
/AVLA1.1.ER.180415T2000Z.180416T0000Z.180416T1200Z.NO/
649 PM CDT Sun Apr 15 2018
The Flood Warning continues for
The Tombigbee River at Bevill Lock and Dam.
* from this evening to Monday evening...or until the warning is
cancelled.
* At 5:00 PM Sunday the stage was 122.3 feet.
* Flood stage is 122.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue rising to near 122.5 feet by
midnight tonight. The river will fall below flood stage
Monday morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$046
WGUS84 KBMX 161354
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
854 AM CDT Mon Apr 16 2018
...The flood warning is cancelled for the Tombigbee River At Bevill
Lock and Dam...
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.The Upper Tombigbee River has crested and is beginning to fall...
but levels continue to rise on the Lower Tombigbee River and a Flood
Warning remains in effect at Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-161424-
/O.CAN.KBMX.FL.W.0012.000000T0000Z-180417T0000Z/
/AVLA1.1.ER.180415T2000Z.180416T0400Z.180416T0911Z.NO/
854 AM CDT Mon Apr 16 2018
The Flood Warning is cancelled for
The Tombigbee River At Bevill Lock and Dam.
* At 7:00 AM Monday the stage was 120.9 feet.
* Flood stage is 122 feet.
* Fell below flood stage at 4:11 AM Monday.
* Forecast...The river will continue to fall the next few days.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-170153-
/O.EXT.KBMX.FL.W.0016.180417T1200Z-180419T1200Z/
/DLDA1.1.ER.180417T1200Z.180418T0600Z.180419T0000Z.NO/
854 AM CDT Mon Apr 16 2018
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Tuesday morning to Thursday morning...or until the warning is
cancelled.
* At 8:15 AM Monday the stage was 63.3 feet.
* Flood stage is 68 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 68.8 feet by early Wednesday morning. The river
will fall below flood stage by Wednesday evening.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:10 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 13, 6:10 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 610 AM CDT Fri Apr 13 2018 .UPDATE... For 12Z Aviation. && .SHORT TERM... Today through Saturday Night. One more rain-free day is expected today. Upper-level ridging and breezy southerly winds will push highs into the 80s. Unfortunately the uncertainty in the forecast for Saturday's severe weather threat has not cleared up in the past 24 hours, due to the potential for morning convection contaminating the warm sector. The well-advertised longwave trough is currently crossing the Rockies, and will induce strong cyclogenesis over the Central High Plains today with a closed low forming at mid-levels and an impressive spring snowstorm shaping up over the Northern Plains. Convection will fire along the trailing dry line/cold front this afternoon, with an extensive QLCS forming from Missouri southward to Louisiana tonight. This QLCS should maintain itself as it cross the Mississippi River as height falls associated with the trough extend all the way to the coast, diffluent flow will be present aloft, and a 45-50 kt LLJ will advect in an axis of anomalous 1.5-1.7 inch PWATs. The main question continues to be how fast the southern end of the QLCS moves to the east, and the exact line orientation. Arguments in favor of a slower progression would be the orientation of the QLCS parallel to the southwest flow aloft, and the trough remaining off to the west. Arguments in favor of a quicker progression include the strength and placement of the LLJ axis, which will extend across MS and northwest Alabama at 12Z, and the moist air mass. The GFS remains one of the quicker models, though it did trend a bit slower this run. The 3km and 12km NAM remain some of the slowest guidance, with the ECMWF and Canadian remaining on the slower side as well. A fair number of European ensemble members are faster than the operational ECMWF. The WRF- ARW and WRF-NMM (both initialized based on the GFS) are the fastest guidance along with the 00z experimental HRRR, while the NSSL WRF (initialized based on the NAM) interestingly trended much slower this run. Some of these differences are due to differences in the strength of the surface low, with a stronger/more wrapped up low pressure system favoring a faster progression as the warm conveyor belt advances quicker to the east. Different microphysics packages also play a role, affecting the strength of the cold pool. Our forecast will continue to be based on the assumption that the QLCS will hold together and move into Alabama during the morning hours, before stalling out somewhere just south of the I-20 corridor, as this scenario seems to pan out more times than not. This earlier timing suggests less instability will be able to make it into our northern and far western counties, with the best chances of strong destabilization and a slightly greater threat of severe storms being over our south- central counties, where we will indicate an enhanced risk in our local forecast assuming a diurnal uptick in convective intensity during the afternoon. There will still be a threat of severe storms with this QLCS in the morning however, as 65 degree dew points will try to work in ahead of the line with strong low-level shear. This suggests that there could be a threat of brief tornadoes and damaging winds as early as 5 AM as the QLCS moves into Marion County, with this potential continuing through the morning hours across the northern and western counties. As mentioned above, the outflow boundary associated with the QLCS will stall out around midday, before the QLCS reintensifies and starts moving again during the afternoon and evening as the upper-level trough pushes eastward and then begins to take on a negative tilt late Saturday night. The severe threat, with tornadoes and damaging winds, will continue overnight though with reduced instability, with the QLCS and any supercells that can get going ahead of the line. This evolution suggests a long duration event, lasting as late as 6 AM in far eastern Alabama. An alternative scenario remains that the QLCS stalls out over MS Saturday morning, before moving into West Alabama Saturday afternoon around peak heating and across the rest of the area Saturday night. While not our official forecast at this time, it is certainly at least a possibility, making this a low confidence forecast. Do also have to keep an mind that air mass recovery is easier in mid- April compared to an early season event. Such a scenario with greater instability and dynamics would warrant an expansion of the enhanced risk in our graphics, and an overall increased threat with a QLCS and the potential for a couple supercells ahead of the line. Mesoscale trends will continue to be monitored. Bottom line, no matter what color risk area you are in everyone in Central Alabama is at some level of risk for severe storms and should remain weather aware. Given the high PWATs and potential for the QLCS to stall with the potential for cell training, locally heavy rainfall will be possible as well, especially over West Alabama. Area average rainfall amounts of 2-3.5" are currently forecast. Antecedent conditions are fairly dry, as it has not rained in a few days. 3 hour flash flood guidance values range from 2.75-3.75" outside of urbanized areas, with 6 hour guidance values ranging from 3.75 to 4.75". USGS streamflows are currently below the 25th percentile across a good portions of the area, and the green-up of spring vegetation will also aid soaking up of rainfall. Therefore, widespread flash flooding is not anticipated at this time, and a flash flood watch will not be issued at this time. But QPF trends will continue to be monitored, and minor flooding of poor drainage/urban areas and more isolated flash flooding is certainly possible. 32/Davis .LONG TERM... Sunday April 15th through Saturday April 21st. A cold front and associated rain should be located near the AL/GA state line at 7 AM Sunday, with an upper-level trough axis just to our west. The front should be gaining forward speed, and any lingering rain should exit the forecast area by noon. The afternoon should be somewhat breezy and cool with highs only the 60s. Temperatures on Monday and Tuesday mornings may fall into the upper 30s to lower 40s with possibly some mid 30s in the coldest spots. An extended period of dry and tranquil weather is expected through the upcoming workweek. The only slight chance of rain may come Wednesday afternoon and evening as a moisture-starved front moves through. Our next weather system should arrive the following weekend, and early signs point toward a rather dynamic upper-level trough with a potential for severe storms. 87/Grantham && .AVIATION... 12Z TAF Discussion. The pressure gradient increases area wide on today, but especially north and west. By 16-18z, southerly winds will be 10-15kts with some gusts 20-25kts. The gusts diminish by sunset, only to increase again after midnight as the system approaches the area. Clouds will be moving in Friday night but should hold off until after 06z, with MVFR cigs as early as 4Z in TCL. Looks like most of the showers and storms will remain west of the sites through 12Z but it will be close. Look for the added timing of showers and storms in the next set of TAFS. 16 && .FIRE WEATHER... Despite weak low level southerly flow, conditions remain dry enough to inhibit fog and low cloud development through this morning. Rain- free conditions are expected through Midnight tonight. Widespread showers and thunderstorms will be possible Saturday morning in the west through late Saturday night in the southeast. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 81 63 76 57 62 / 0 10 80 100 50 Anniston 81 61 79 58 63 / 0 10 70 100 60 Birmingham 82 65 76 54 63 / 0 10 80 100 40 Tuscaloosa 81 67 75 50 63 / 0 40 90 100 10 Calera 80 64 77 54 64 / 0 10 70 100 30 Auburn 80 62 80 60 64 / 0 0 20 100 80 Montgomery 82 64 81 59 66 / 0 10 40 100 50 Troy 81 64 81 59 66 / 0 10 20 100 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 13, 4:07 AM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 407 AM CDT Fri Apr 13 2018 ALZ011>015-017>050-141215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 407 AM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe storms appear likely Saturday and Saturday night. This threat includes all of Central Alabama. At this time a slightly greater threat exists along and south of a line from Demopolis to Calera to Alexander City to Union Springs. The threat could start as early as 5 AM Saturday morning in the far northwest and last as late as 6 AM Sunday morning in the east. Damaging winds, tornadoes, and quarter size hail will be possible. Confidence in the timing and placement of the highest threat area remains low at this time. Locally heavy rainfall will also be possible with this system, which could result in localized flooding. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Saturday and Saturday night.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:06 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 48 hr |
| Apr 13, 9:06 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 24 hr |
| Apr 13, 9:09 AM CDT | River Flood Warning | BMX | Sumter | 48 hr |
| Apr 13, 4:40 PM CDT | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Calhoun, Chilton, Coosa and 19 more | 36 hr |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.